I have posted here a number of times regarding my own BP, but here is one about my mom's. My mom has had HBP for years. She gets readings of 200/110 every time she goes to the Doc. She was prescribed lisinopril, and the lowest it got at home was 186/105. Anyway, the cough was too much and they switched her meds.
Today, for the first time she took Atenolol (sp?) and Ter...HCTZ something or other (a diuretic), and to my shock I took her pressure...it was 147/79! Is this possible after only 1 day?? BTW, her HR is normally 85 to 90 BPM, the beta dropped that to 65 BPM. She also salts everything before she even tastes it. She's 74.
Just curious if any input. I was suprised that her pulse dropped 20 BPM after only one does. Is it possible it could drop too low too quick?
I was struggling with high readings, even on diovan and a diuretic.
Now on Atenolol 25 mg once a day and my average readings are 120/72 with a HR of 65 to 72. It has a calming effect even at a lower dosage.
I have to be careful to watch the HR though. Sometimes it drops too low
and can make me feel sluggish. 90 % of the time my numbers are great and
I feel normal.
It is possible but I would keep close tabs on it. It's kinda rare that your body adpat to the new meds that quick. Sometimes it takes a week or two to fully get it in your system. (At least that's what my doc says.) If it worked on her that fast, maybe she has found her right combination!! I hope so!
I know they say to give it a couple weeks. But, for me, I have always seen a first-day response (usually within a few hours) to the drugs I've tried that have actually worked. And, for the drugs that didn't have a first day response, they've all turned out to be duds.